Login | Register

Prometrium causing peanut allergy?

People with PA may be warned about Prometrium containing peanut. But what about healthy people?
Prometrium can cause acid reflux for which acid reducing medications such as proton pump inhibitors (PPI) may be prescribed.
Healthy patients who take Prometrium with PPI can develop peanut allergy. When stomach acid is reduced, food proteins cannot be denatured. The food protein goes to the intestine intact and gets absorbed into the blood. This results in sensitization to the food proteins resulting in the development of food allergies as described below.

http://www.ncbi.nlm.nih.gov/pubmed/15671152

This is the same basic mechanism as vaccines causing food allergies but different route of allergen administration.
http://foodallergycauses.wordpress.com/

Peanut Free and Nut Free Directory

Our directory is highlights our favorite products for people with peanut and nut allergies.